Alert archive / Nebraska / High Wind Watches in 2012

High Wind Watch 27, NWS Cheyenne, WY

November 21, 20128 counties in Nebraska

NWS Cheyenne, WY issued this high wind watch at Nov 21, 2012, 2:52 AM MST for 8 counties in Nebraska. It took effect at Nov 22, 2012, 9:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 21, 2012, 2:52 AM MST (09:52 UTC)
In effect from
Nov 22, 2012, 9:00 AM MST
Expired
Nov 21, 2012, 12:49 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3448 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WWUS75 KCYS 210952
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
252 AM MST WED NOV 21 2012

...STRONG WINDS THIS AFTERNOON THROUGH THANKSGIVING DAY ACROSS
SOUTHEAST WYOMING AND WESTERN NEBRASKA...

.A DEVELOPING STRENGTHENING PRESSURE GRADIENT AND WINDS ALOFT WILL
COMBINE TO PRODUCE STRONG WINDS BEGINNING AT MID AFTERNOON TODAY
NEAR ARLINGTON...BORDEAUX...VEDAUWOO AND OVER THE INTERSTATE 80
SUMMIT BETWEEN LARAMIE AND CHEYENNE. THE STRONG WINDS WILL DEVELOP
ACROSS NORTHERN CARBON COUNTY AND RAWLINS EARLY THIS EVENING. A 
COLD FRONT WILL QUICKLY SWEEP EASTWARD ACROSS THE REGION TONIGHT...
WITH STRONG WINDS EXPECTED TO DEVELOP LATE TONIGHT OVER AND EAST
OF INTERSTATE 25 IN SOUTHEAST WYOMING INCLUDING DOUGLAS...LUSK...
TORRINGTON...WHEATLAND AND CHEYENNE. OVER WESTERN NEBRASKA ON
THANKSGIVING...STRONG WINDS MAY DEVELOP FROM MID MORNING THROUGH
AFTERNOON. THE STRONG WINDS WILL SUBSIDE EVERYWHERE BY EARLY 
EVENING THURSDAY.

WYZ106-110-116-117-220000-
/O.UPG.KCYS.HW.A.0026.121121T2100Z-121122T2300Z/
/O.NEW.KCYS.HW.W.0035.121121T2100Z-121122T2300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
252 AM MST WED NOV 21 2012

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...2 PM TODAY THROUGH 4 PM MST THURSDAY

* WINDS...SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60
  MPH. WINDS BECOMING WEST TO NORTHWEST LATE TONIGHT AND ON
  THANKSGIVING.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL
  ON INTERSTATE 25 NEAR BORDEAUX AND INTERSTATE 80 BETWEEN
  CHEYENNE AND LARAMIE AS WELL AS THE ARLINGTON AREA SHOULD BE
  PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS THIS
  AFTERNOON THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-105-109-220000-
/O.UPG.KCYS.HW.A.0026.121122T0000Z-121122T2300Z/
/O.NEW.KCYS.HW.W.0035.121122T0000Z-121122T2300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA
252 AM MST WED NOV 21 2012

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 PM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...5 PM TODAY THROUGH 4 PM MST THANKSGIVING DAY.

* WINDS...WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN
  EXCESS OF 60 MPH. WINDS BECOMING WEST TO NORTHWEST LATE TONIGHT
  AND ON THANKSGIVING DAY.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING 
  TRAVEL ON INTERSTATE 25 BETWEEN DOUGLAS AND CASPER AND 
  INTERSTATE 80 NEAR RAWLINS SHOULD BE PREPARED TO ENCOUNTER 
  STRONG AND SUDDEN WIND GUSTS WEDNESDAY NIGHT THROUGH THURSDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ101-102-107-108-115-118-119-220000-
/O.UPG.KCYS.HW.A.0026.121122T1000Z-121122T2300Z/
/O.NEW.KCYS.HW.W.0035.121122T1000Z-121122T2300Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...LARAMIE...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
252 AM MST WED NOV 21 2012

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 4 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 4 PM MST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...3 AM TO 4 PM MST THANKSGIVING DAY.

* WINDS...WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN
  EXCESS OF 60 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...
  ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. THIS
  INCLUDES INTERSTATE 25 BETWEEN COLORADO AND GLENROCK. MOTORISTS
  SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS
  LATE WEDNESDAY NIGHT THROUGH THANKSGIVING AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-019>021-054-055-095-096-220000-
/O.NEW.KCYS.HW.A.0027.121122T1600Z-121122T2300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
252 AM MST WED NOV 21 2012

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

* TIMING...9 AM TO 4 PM MST THANKSGIVING DAY.

* WINDS...NORTHWEST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG WINDS MAY MAKE TRAVEL HAZARDOUS AT TIMES...
  ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. THIS
  INCLUDES INTERSTATE 80 BETWEEN WYOMING AND THE COUNTY LINE EAST
  OF SIDNEY. MOTORISTS SHOULD BE PREPARED TO ENCOUNTER STRONG AND
  SUDDEN WIND GUSTS ON THANKSGIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RUBIN
1 follow-up statement
196 
WWUS75 KCYS 211949
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1249 PM MST WED NOV 21 2012

...STRONG WINDS THIS AFTERNOON THROUGH THANKSGIVING DAY ACROSS
SOUTHEAST WYOMING AND WESTERN NEBRASKA...

.A DEVELOPING STRENGTHENING PRESSURE GRADIENT AND WINDS ALOFT
WILL COMBINE TO PRODUCE STRONG WINDS. THESE WINDS HAVE ALREADY
STARTED IN OUR WIND PRONE AREAS NEAR ARLINGTON AND HAVE BEEN
INCREASING AT BORDEAUX AND VEDAUWOO. WINDS ARE EXPECTED TO BECOME
MORE WIDESPREAD ACROSS NORTHERN CARBON COUNTY AND RAWLINS EARLY
THIS EVENING. A COLD FRONT WILL QUICKLY SWEEP EASTWARD ACROSS THE
REGION TONIGHT... WITH STRONG WINDS EXPECTED TO DEVELOP LATE
TONIGHT OVER AND EAST OF INTERSTATE 25 IN SOUTHEAST WYOMING
INCLUDING DOUGLAS...LUSK...TORRINGTON...WHEATLAND AND CHEYENNE.
OVER WESTERN NEBRASKA ON THANKSGIVING...STRONG WINDS MAY DEVELOP
FROM MID MORNING THROUGH AFTERNOON. THE STRONG WINDS WILL SUBSIDE
EVERYWHERE BY EARLY EVENING THURSDAY.

NEZ002-003-019>021-054-055-095-096-221200-
/O.UPG.KCYS.HW.A.0027.121122T1600Z-121122T2300Z/
/O.EXA.KCYS.HW.W.0035.121122T1000Z-121122T2300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
1249 PM MST WED NOV 21 2012

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 4 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 4 PM MST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...3 AM TO 4 PM MST THANKSGIVING DAY.

* WINDS...NORTHWEST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...STRONG WINDS ARE EXPECTED TO MAKE TRAVEL HAZARDOUS AT
  TIMES...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES.
  THIS INCLUDES INTERSTATE 80 BETWEEN WYOMING AND THE COUNTY LINE
  EAST OF SIDNEY. ADDITIONALLY...VISIBILITIES COULD BE REDUCED
  SIGNIFICANTLY DUE TO BLOWING DUST AND WILL ONLY ADD TO THE
  HAZARDOUS DRIVING CONDITIONS EARLY THURSDAY MORNING THROUGH THE
  AFTERNOON HOURS. MOTORISTS SHOULD BE PREPARED TO ENCOUNTER
  STRONG AND SUDDEN WIND GUSTS ON THANKSGIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-110-116-117-221200-
/O.EXT.KCYS.HW.W.0035.121121T1949Z-121122T2300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1249 PM MST WED NOV 21 2012

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MST THURSDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM MST THURSDAY. 

* TIMING...THROUGH 4 PM MST THURSDAY

* WINDS...SOUTHWEST TO WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 
  60 MPH. WINDS BECOMING WEST TO NORTHWEST LATE TONIGHT AND ON 
  THANKSGIVING. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING 
  TRAVEL ON INTERSTATE 25 NEAR BORDEAUX AND INTERSTATE 80 
  BETWEEN CHEYENNE AND LARAMIE AS WELL AS THE ARLINGTON AREA 
  SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS 
  THIS AFTERNOON THROUGH THURSDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ101-102-107-108-115-118-119-221200-
/O.CON.KCYS.HW.W.0035.121122T1000Z-121122T2300Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...LARAMIE...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
1249 PM MST WED NOV 21 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 4 PM MST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 4 PM MST
THURSDAY. 

* TIMING...3 AM TO 4 PM MST THANKSGIVING DAY.

* WINDS...WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN 
  EXCESS OF 60 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... 
  ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. THIS 
  INCLUDES INTERSTATE 25 BETWEEN COLORADO AND GLENROCK. 
  MOTORISTS SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN 
  WIND GUSTS LATE WEDNESDAY NIGHT THROUGH THANKSGIVING 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-105-109-221200-
/O.CON.KCYS.HW.W.0035.121122T0000Z-121122T2300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA
1249 PM MST WED NOV 21 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 4 PM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 PM MST THURSDAY. 

* TIMING...5 PM TODAY THROUGH 4 PM MST THANKSGIVING DAY.

* WINDS...WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN 
  EXCESS OF 60 MPH. WINDS BECOMING WEST TO NORTHWEST LATE 
  TONIGHT AND ON THANKSGIVING DAY. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING 
  TRAVEL ON INTERSTATE 25 BETWEEN DOUGLAS AND CASPER AND 
  INTERSTATE 80 NEAR RAWLINS SHOULD BE PREPARED TO ENCOUNTER 
  STRONG AND SUDDEN WIND GUSTS WEDNESDAY NIGHT THROUGH THURSDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 20, 10:15 PM MST, 4 hours 37 minutes earlier.

Area forecast discussion, Nov 20, 10:15 PM MST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1015 PM MST TUE NOV 20 2012

.AVIATION...06Z TAF ISSUANCE...
VFR CONDITIONS WILL PERSIST OVER MOST OF THE CWA THROUGH THE END OF
THE WEEK.  PERIODS OF MID AND HIGH CLOUDS WILL BE WIDESPREAD OVER
THE CWA DURING THAT TIME.  SOME SHOWERS WILL AFFECT THE MOUNTAINS
WEDNESDAY NIGHT AND THURSDAY AND THE HIGHER PEAKS MAY BE OBSCURED.

A SURFACE LOW PRESSURE TROUGH WILL MOVE SLOWLY EAST FROM THE EASTERN
WYOMING BORDER THROUGH WEDNESDAY EVENING.  A COLD FRONT WILL MOVE
SOUTH QUICKLY ACROSS THE CWA BETWEEN 07Z AND 11Z THURSDAY.  AHEAD OF
THE FRONT WILL BE WESTERLY SURFACE WINDS GUSTING AS HIGH AS 45 KNOTS
STARTING MIDDAY WEDNESDAY IN AREAS ALONG AND WEST OF THE LARAMIE
RANGE.  THEN BEHIND THE FRONT THROUGH THURSDAY WILL BE WEST TO
NORTHWEST SURFACE WINDS WITH GUSS AS HIGH AS 50 KNOTS.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 922 PM MST TUE NOV 20 2012/...

.DISCUSSION...QUIET EVENING WITH MID AND HIGH CLOUDS SPREADING OVER
THE CWA FROM THE WEST.  IN A RECENT UPDATE HAVE INCREASED CLOUD
COVER AND MADE MINOR ADJUSTMENTS TO THE WINDS AND TEMPERATURES.

MAIN CHANGES IN THE FORECAST THIS EVENING ARE IN REGARDS TO THE
POSSIBILITY OF STRONG WINDS OVER THE CWA MAINLY WEDNESDAY NIGHT AND
THURSDAY.  WINDS WILL INCREASE IN AREAS ALONG AND WEST OF THE
LARAMIE RANGE WEDNESDAY AFTERNOON AS THE SURFACE PRESSURE GRADIENT
TIGHTENS.  THEN WINDS WILL BECOME EVEN STRONGER LATER WEDNESDAY
NIGHT ACROSS MUCH OF THE CWA AND CONTINUING FOR MUCH OF THURSDAY.
A COLD FRONT WILL MOVE ACROSS THE CWA WEDNESDAY NIGHT WITH STRONG
COLD AIR ADVECTION AND LARGE 3 HOURLY SURFACE PRESSURE RISES
BEHIND THE FRONT.  THE BORA TYPE WIND WILL BE ENHANCED ON THURSDAY
AS THE STRONG WINDS ALOFT MIX TO THE SURFACE.  HAVE EXPANDED THE
HIGH WIND WATCHTO INCLUDE MUCH OF SOUTHEAST WYOMING FROM 09Z
THURSDAY TO 23Z THURSDAY.  THE PANHANDLE WILL LIKELY NEED AT LEAST
A WIND ADVISORY ON THURSDAY.

&&

.PREVIOUS DISCUSSION.../ISSSUED AT 439 PM MST TUE NOV 20 2012/...

.AVIATION...00Z TAF ISSUANCE...
VFR CONDITIONS WILL PERSIST OVER MOST OF THE CWA THROUGH THE END OF
THE WEEK.  PERIODS OF MID AND HIGH CLOUDS WILL BE WIDESPREAD OVER
THE CWA DURING THAT TIME.  SOME SHOWERS WILL AFFECT THE MOUNTAINS
WEDNESDAY NIGHT AND THURSDAY AND THE HIGHER PEAKS MAY BE OBSCURED.

WEST TO NORTHWEST SURFACE WINDS WILL GUST AS HIGH AS 45 KNOTS IN
AREAS ALONG AND WEST OF THE CWA WEDNESDAY AFTERNOON AND OVER MUCH OF
THE CWA WEDNESDAY NIGHT AND THURSDAY.

&&

.PREVIOUAS DISCUSSION.../ISSUED AT 320 PM MST TUE NOV 20 2012/...

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

FORECAST CHALLENGES IN THE SHORT TERM DEAL WITH WINDS AND
TEMPERATURES.

CURRENTLY...SURFACE HIGH PRESSURE REMAINS OVER WESTERN WYOMING AND
COLORADO THIS AFTERNOON WITH MAINLY SUNNY SKIES. SEEING A LEE SIDE
TROUGH EAST OF THE LARAMIE RANGE AND THE COMBINATION OF THIS
FEATURE AS WELL AS THE SURFACE HIGH OUT WEST...HAS BEEN CREATING
GUSTS TO 45 MPH WEST OF THE LARAMIE RANGE. PRETTY NICE
TEMPERATURES RIGHT NOW WITH MID AND UPPER 60S IN THE PANHANDLE AND
LOW TO MID 50S WEST OF THE LARAMIE RANGE. FURTHER WEST...A PRETTY
STRONG LOW PRESSURE SYSTEM CONTINUES TO PUSH ASHORE THE WASHINGTON
AND OREGON COASTLINE. LOTS OF RAIN BEING REPORTED OUT THERE IN
WASHINGTON AND OREGON...AS FAR EAST AS CENTRAL IDAHO. TOO BAD WE
CAN NOT GET SOME OF THAT.

MODELS CONTINUE TO SHOW INCREASING 700MB WINDS AS THE PACIFIC LOW
PRESSURE SYSTEM TRACKS INTO WESTERN MONTANA WEDNESDAY MORNING. BY
18Z...THE GFS SHOWS 45KT WINDS OVER CARBON AND ALBANY
COUNTIES...INCREASING TO 50KTS BY 00Z TOMORROW AFTERNOON. THE 12Z
NAM ALSO SHOWING AN INCREASE IN 700MB WINDS...JUST A TAD
SLOWER...INCREASING THE WINDS AFTER 00Z UP TO 50KTS. CURRENT
THINKING IS THAT THE WATCH TIME FOR WINDS TO START REMAINS IN
GOOD SHAPE. BUT THERE ARE SOME INDICATIONS IN THE LATEST MOS
GUIDANCE THAT WE MAY NEED TO START ANY EVENTUAL HIGH WIND WARNINGS
A LITTLE EARLIER...MAYBE MORE LIKE 21Z FOR ALL LOCATIONS TOMORROW.

ONE OTHER ITEM OF NOTE FOR WEDNESDAY ARE TEMPERATURES. STRONG
WINDS OVERNIGHT SHOULD KEEP US WELL MIXED AND WARM FOR MOST
LOCATIONS. WENT OVER GUIDANCE ON OVERNIGHT LOWS TONIGHT AND ON
HIGHS FOR TOMORROW. THIS PUTS US REAL CLOSE TO RECORD TEMPERATURES
OUT IN THE PANHANDLE FOR WEDNESDAY AS WELL AS CHEYENNE...LARAMIE
AND RAWLINS. ADDED NEAR RECORD WORDING INTO THE FORECAST ON HIGH
TEMPERATURES TOMORROW.

DEFINITELY WILL BE WINDY THANKSGIVING MORNING AS GFS SHOWING 60 TO
65 KT WINDS ACROSS SOUTHEAST WYOMING AND 45KT WINDS AT 850MB IN
THE PANHANDLE. WOULD BE A GOOD BET THAT THE PANHANDLE WILL NEED AT
LEAST WIND ADVISORY HEADLINES...IF NOT HIGH WIND WARNINGS IF THEY
GET MUCH HIGHER. SURFACE LOW PROGGED TO BE IN EASTERN NORTH DAKOTA
BY EARLY THURSDAY MORNING...PUTTING US IN NORTHWEST FLOW AND COLD
AIR ADVECTION. MAY SEE OUT HIGH TEMPERATURES THURSDAY MORNING AS
THE GFS SHOWS 700MB TEMPERATURES FALLING THROUGH THE DAY. WE START
OUT AT AROUND 0C NEAR SIDNEY AT 12Z THURSDAY...DROPPING TO -10C BY
00Z THURSDAY AFTERNOON. DECIDED TO LOWER FORECAST HIGHS THURSDAY
AFTERNOON AND LOWS THURSDAY NIGHT TO REFLECT THIS COLD AIR
ADVECTION.

LONG TERM...FRIDAY THROUGH NEXT TUESDAY...MODELS IN GOOD AGREEMENT
LATE THIS WEEK...BUT THEN STRUGGLE WITH THE NEXT STRONG COLD FRONT
PUSHING ACROSS THE NORTHERN AND CENTRAL ROCKIES SUNDAY NIGHT INTO
MONDAY. RELATIVELY MILD TEMPERATURES FOR THIS TIME OF THE YEAR WILL
CONTINUE FRIDAY AND SATURDAY AS A FLATTENED RIDGE OF HIGH PRESSURE
MOVES OVER THE AREA. MODELS SHOW HIGH TEMPERATURES IN THE 50S TO
NEAR 60...WARMEST ON SATURDAY EAST OF THE LARAMIE RANGE...AS 700MB
TEMPERATURES WARM ABOVE 2C. DRY WEATHER IS EXPECTED BOTH THESE DAYS
SO KEPT POP AROUND 0 PERCENT.

ALL MODELS SHOW A STRONG COLD FRONT PUSHING ACROSS THE FORECAST
AREA STARTING LATE SUNDAY. MODELS IN POOR AGREEMENT WITH THE
PLACEMENT OF THE UPPER LEVEL TROUGH AND SPEED OF THE ACTUAL
SURFACE FRONT. THE 12Z ECMWF IS CONSIDERABLY FURTHER NORTH
COMPARED TO THE DGEX AND GFS...WHILE THE GEM DIGS THE UPPER LEVEL
TROUGH SOUTHWARD INTO NEVADA AND UTAH AS IT PUSHES EAST. THE ECMWF
SHOWS THE JET ENERGY AND DYNAMICS FAR ENOUGH NORTH WHERE AREAS
ALONG I80 MAY NOT GET ANY SNOWFALL AT ALL. THIS IS IN CONTRAST TO
THE OTHER MODELS...WHICH SHOW UPSLOPE FLOW AND BETWEEN A QUARTER
INCH TO ONE HALF INCH OF QPF ALONG AND EAST OF THE LARAMIE
RANGE...MOSTLY IN THE FORM OF SNOW. FOR NOW...INCREASED POP
BETWEEN 35 TO 70 PERCENT...HIGHEST NORTH OF I80 AND IN THE
MOUNTAINS. MODELS DO AGREE ON TEMPERATURES LOWERING INTO THE 20S
AND 30S EARLY NEXT WEEK AS A RESULT OF THE COLD FRONT. EXTENDED
MODELS SHOW THIS GENERAL PATTERN OF COLD AND UNSETTLED CONDITIONS
LINGERING THROUGH THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...00Z TAF ISSUANCE. VFR CONDITIONS EXPECTED. STRONG
WESTERLY WINDS WITH GUSTS AROUND 30 KNOTS ARE EXPECTED FOR OUR
SOUTHEAST WYOMING AIRPORTS. WINDS EXPECTED TO WEAKEN SIGNIFICANTLY
AFTER SUNSET. WINDS WILL THEN INCREASE SIGNIFICANTLY WEDNESDAY
TOWARDS 18Z...BECOMING STRONGER THAN THIS AFTERNOONS WINDS.

&&

.FIRE WEATHER...A RIDGE OF HIGH PRESSURE AT THE SURFACE AND ALOFT
WILL PRODUCE UNSEASONABLY MILD TEMPERATURES THROUGH WEDNESDAY.
MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON WILL RANGE FROM 20 TO
30 PERCENT OVER THE EASTERN PLAINS AND WESTERN PANHANDLE. IT WILL
BE WINDY ALONG AND WEST OF THE LARAMIE RANGE TODAY WITH WEST WINDS
GUSTING BETWEEN 40 AND 50 MPH. THESE STRONG WINDS WILL SPREAD ONTO
THE EASTERN PLAINS WEDNESDAY WITH GUSTS OF 25 TO 35 MPH. WHEN
COMBINED WITH MINIMUM RELATIVE HUMIDITIES FROM 15 TO 20
PERCENT...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL RESULT. A
STRONG COLD FRONT WILL SWEEP SOUTHEAST THROUGH THE DISTRICTS LATE
WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...BRINGING MUCH COOLER
TEMPERATURES... HIGHER RELATIVE HUMIDITIES AND STRONG NORTHWEST
WINDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 2 PM WEDNESDAY TO 4 PM THURSDAY FOR WYZ104-
     WYZ105-WYZ106-WYZ109-WYZ110-WYZ116-WYZ117.
     HIGH WIND WATCH FROM 2 AM THURSDAY TO 4 PM THURSDAY FOR WYZ101-
     WYZ102-WYZ107-WYZ108-WYZ115-WYZ118-WYZ119.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM/AVIATION...TJT
UPDATE...WEILAND
Hazardous weather outlook, Nov 20, 5:56 PM MST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
556 PM MST TUE NOV 20 2012

WYZ101>119-211945-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
556 PM MST TUE NOV 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WEST TO SOUTHWEST WINDS GUSTING AS HIGH AS 45 MPH WILL CONTINUE FOR
SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE. THE MAIN AREA
AFFECTED BY THE STRONG WIND GUSTS WILL BE NEAR ARLINGTON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW RELATIVE HUMIDITY AND GUSTY WEST TO SOUTHWEST WINDS
OF 25 TO 35 MPH WILL CREATE NEAR CRITICAL FIRE WEATHER
CONDITIONS FOR THE EASTERN PLAINS WEDNESDAY AFTERNOON.

GUSTY WEST TO NORTHWEST WINDS UP TO 65 MPH WILL BE POSSIBLE
WEDNESDAY NIGHT AND THURSDAY WITH THE PASSAGE OF A COLD FRONT.
HIGH WIND WATCHES HAVE BEEN POSTED FOR PORTIONS OF SOUTHEAST
WYOMING FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON.

MUCH COLDER TEMPERATURES AND CHANCES FOR SNOW WILL RETURN
TO THE AREA SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-211945-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
556 PM MST TUE NOV 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHWEST WINDS UP TO 40 MPH WILL BE POSSIBLE THURSDAY
WITH THE PASSAGE OF A COLD FRONT.

MUCH COLDER TEMPERATURES AND CHANCES FOR SNOW WILL RETURN
TO THE AREA SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 2:52 AM MSTHigh Wind WarningCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more36 hr
Nov 21, 2:59 AM MSTRed Flag WarningCYS15 hr

Nearby

High Wind Watches in Nebraska, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.